Alert archive / Utah / Flash Flood Warnings in 2002
Flash Flood Warning 18, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 27, 2002, 12:42 PM MDT for Daggett County, Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 12:42 PM MDT (18:42 UTC)
- Expired
- Jul 27, 2002, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Daggett County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 219 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 271842 FFWGJT UTC009-047-272145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1242 PM MDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DAGGETT COUNTY IN NORTHEAST UTAH NORTH CENTRAL UINTAH COUNTY IN NORTHEAST UTAH * UNTIL 345 PM MDT * AT 1242 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTH CENTRAL DAGGETT COUNTY...OR ABOUT 19 MILES SOUTHEAST OF MANILA...WITH LITTLE TO NO MOVEMENT. THE HEAVIEST RAIN WAS ALONG HIGHWAY 191 NEAR THE UINTA MOUNTAINS SUMMIT. * THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... RURAL SOUTHERN DAGGETT COUNTY AT 1250 PM MDT RURAL NORTHERN UINTAH COUNTY AT 1250 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 4089 10933 4089 10956 4069 10955 4067 10928 $$ BA/JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:26 AM MDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 27, 3:26 AM MDT, 9 hours 16 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 326 AM MDT SAT JUL 27 2002 CORRECTED DATE IN HEADER FORECAST AREA TO BE AFFECTED BY TWO SHORTWAVE TROFS TDA. ONE CURRENTLY OVER SW CO WITH MOISTURE FEEDING INTO IT FROM THE SOUTH. THIS FEATURE APPEAR TO BE PRODUCING VERY LITTLE PCPN. 88D PAINTING ALMOST NOTHING. IT SHOULD BREEZE THROUGH THE CWA BEFORE 18Z. NEXT FEATURE IS OVER CENTRAL UT MOVING EAST AT 25 KTS. LEADING EDGE CROSSED INTO WRN CWA ABOUT 230 AM. ISOLD TSTMS ALONG SOUTHERN PORTION OF THE DEVELOPING COMMA-SHAPED CLOUD ARE CLOSER TO JET SPEED MAX THAT SAGGED TO 4 CRNRS AREA. EXTRAPOLATING EASTERLY MOVEMENT PUSHES BACK EDGE OF THIS ACTIVE AREA THROUGH GJT BY 13Z AND EAST OF CWA BY 18Z. SWRN TAIL OF THE VORT MAX WILL TAKE A BIT LONGER TO MOVE OVER THE SAN JUAN MTNS AND 4 CRNRS. WILL WRITE ZONES TO SHOW MORE ACTIVITY THIS MORNING...FOLLOWED BY STABILIZATION THIS AFTERNOON. MAIN TROUGH MOVES THROUGH THE AREA TONIGHT AND SUNDAY MORNING...WITH DRY NW FLOW MONDAY AND TUESDAY. WILL KEEP CURRENT TREND IN EXTENDED OF INCREASING DIURNAL PRECIPITATION WED THROUGH FRI AS MRF CONTINUES TO SHOW GRADUAL INCREASE OF MOISTURE FROM THE SOUTH UNDER A RELATIVELY WEAK SW MONSOON SIGNATURE. CJC .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:34 PM MDT | Flash Flood Warning | GJT | Daggett, Uintah | 3 hr |
| Jul 27, 3:45 PM MDT | Flash Flood Warning | GJT | San Juan | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.